A global lojasiewicz inequality for algebraic varieties

Shanyu Ji, János Kollár, Bernard Shiffman

Research output: Contribution to journalArticlepeer-review

58 Scopus citations


Let X be the locus of common zeros of polynomials f1,. , fk in n complex variables. A global upper bound for the distance to X is given in the form of a Lojasiewicz inequality. The exponent in this inequality is bounded by dmin(n, k) where d = max(3, deg fi). The estimates are also valid over an algebraically closed field of any characteristic.

Original languageEnglish (US)
Pages (from-to)813-818
Number of pages6
JournalTransactions of the American Mathematical Society
Issue number2
StatePublished - Feb 1992
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'A global lojasiewicz inequality for algebraic varieties'. Together they form a unique fingerprint.

Cite this